Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 66, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 7, 2022, 6:19 PM MST for Cochise County, Arizona. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2022, 6:19 PM MST (01:19 UTC)
- Expired
- Aug 7, 2022, 8:15 PM MST
- In force
- 116 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 826 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 2670 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
815
WGUS55 KTWC 080119
FFWTWC
AZC003-080315-
/O.NEW.KTWC.FF.W.0066.220808T0119Z-220808T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
619 PM MST Sun Aug 7 2022
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Southwestern Cochise County in southeastern Arizona...
* Until 815 PM MST.
* At 619 PM MST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Sierra Vista, Hereford, Fort Huachuca, Palominas and Coronado
National Memorial.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3137 11011 3134 11019 3134 11025 3155 11036
3160 11036 3162 11030 3158 11018 3145 11010
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
KRG2 follow-up statements
137
WGUS75 KTWC 080232
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
732 PM MST Sun Aug 7 2022
AZC003-080315-
/O.CON.KTWC.FF.W.0066.000000T0000Z-220808T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-
732 PM MST Sun Aug 7 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM MST THIS
EVENING FOR SOUTHWESTERN COCHISE COUNTY...
At 732 PM MST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Sierra Vista, Hereford, Fort Huachuca, Palominas and Coronado
National Memorial.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3137 11011 3134 11019 3134 11025 3155 11036
3160 11036 3162 11030 3158 11018 3145 11010
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
KRG578
WGUS75 KTWC 080305
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
805 PM MST Sun Aug 7 2022
AZC003-080315-
/O.EXP.KTWC.FF.W.0066.000000T0000Z-220808T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-
805 PM MST Sun Aug 7 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 815 PM MST THIS EVENING FOR
SOUTHWESTERN COCHISE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3137 11011 3134 11019 3134 11025 3155 11036
3160 11036 3162 11030 3158 11018 3145 11010
$$
KRGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 2:34 PM MST, 3 hours 45 minutes earlier.
Area forecast discussion, Aug 7, 2:34 PM MST, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 234 PM MST Sun Aug 7 2022 .SYNOPSIS...A more favorable flow pattern for daily thunderstorms will persist through this coming week as the upper high becomes centered over the Four Corners region. Daytime temperature will remain near seasonable readings. && .DISCUSSION...Please see mid morning update for a more detailed breakdown of the storm environment and forecast. The special 18Z sounding showed a more favorable storm environment with the onion look eroding. This should continue to erode with the possibility of strong to perhaps severe thunderstorms. Expect storms to continue to develop along the International Border and across the Mogollon Rim. These storms will likely move into the lower deserts becoming more organized with time. Strong winds, blowing dust, and marginally severe hail remain the main risks. As the storms move from Nogales/Tucson west into central/western Pima County, the flash flood threat increases. Due to the IT, storm chances may persist well into the late evening and overnight. For the extended forecast, models continued to depict a favorable flow pattern for daily scattered showers and thunderstorms through much of this coming week as the upper high sets up over the Four Corners region. Daytime temperatures will remain near seasonable readings. && .AVIATION...Valid through 09/00Z. Now through 08/06Z, SCT-BKN clouds at 7k-10k ft AGL, with the clouds slowing diminishing aft 08/08Z. SCTD-NMRS SHRA/TSRA primarily between now and 08/05Z. CIGS may briefly lower to 4k-6k ft AGL with the TSRA, along with mountain obscurations and wind gusts to 40+ kts. Otherwise, SFC wind will generally be less than 12 kts, favoring a WLY/NWLY direction during the afternoon hours and variable in direction at other times. Aviation discussion not updated for TAF amendments. NOTE - Some blowing dust and isolated strong to severe thunderstorms will be possible during the early evening. Small hail, flash flooding, and strong gusty winds are possible. && .FIRE WEATHER...An active monsoon period is expected to continue through the coming week, with daily rounds of scattered showers and thunderstorms. The typical threats of strong gusty winds and heavy rainfall remain, as well as the potential for precipitation outside the normal afternoon/evening cycles. Wind trends are otherwise light following a diurnal pattern. && .TWC WATCHES/WARNINGS/ADVISORIES... Flood Watch until midnight MST tonight for AZZ501>504-507- 513>515. Blowing Dust Advisory until 11 PM MST this evening for AZZ501- 502-504-505. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 7, 4:49 PM MST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Tucson AZ
449 PM MST Sun Aug 7 2022
AZZ508-512-080030-
Chiricahua Mountains including Chiricahua National Monument-Eastern
Cochise County Below 5000 Feet including Douglas/Willcox-
449 PM MST Sun Aug 7 2022
...A strong thunderstorm will impact portions of east central Cochise
County through 530 PM MST...
At 449 PM MST, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Steins, moving southwest at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chiricahua National Monument.
This includes the following highways...
Route 181 between mile markers 52 and 64.
Route 186 between mile markers 354 and 359.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3181 10942 3203 10960 3221 10916 3212 10908
3207 10909
TIME...MOT...LOC 2349Z 052DEG 23KT 3213 10917
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JRMLocal storm report, Aug 7, 5:49 PM MST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
549 PM MST SUN AUG 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 10 SE SIERRA VISTA 31.47N 110.19W
08/07/2022 E1.00 INCH COCHISE AZ TRAINED SPOTTER
SPOTTER REPORTED DIME TO QUARTER-SIZED HAIL.
&&
KRGLocal storm report, Aug 7, 5:54 PM MST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
554 PM MST SUN AUG 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 12 W BISBEE 31.38N 110.11W
08/07/2022 E0.75 INCH COCHISE AZ PUBLIC
PENNY SIZED HAIL FOUND ON TWITTER.
0539 PM HAIL 11 SE SIERRA VISTA 31.46N 110.19W
08/07/2022 E0.75 INCH COCHISE AZ PUBLIC
0540 PM HAIL 10 SE SIERRA VISTA 31.45N 110.23W
08/07/2022 E1.25 INCH COCHISE AZ TRAINED SPOTTER
HAIL BROKE PATIO WINDOW.
0550 PM HAIL 6 SE SIERRA VISTA 31.50N 110.26W
08/07/2022 M1.75 INCH COCHISE AZ TRAINED SPOTTER
&&Local storm report, Aug 7, 6:06 PM MST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
606 PM MST SUN AUG 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 8 SE SIERRA VISTA 31.47N 110.25W
08/07/2022 E0.70 INCH COCHISE AZ TRAINED SPOTTER
SPOTTER NUMBER 315 REPORTS PEA TO DIME SIZED
HAIL.
&&
JVTLocal storm report, Aug 7, 6:15 PM MST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
615 PM MST SUN AUG 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL 1 NNE HUACHUCA CITY 31.65N 110.34W
08/07/2022 E1.00 INCH COCHISE AZ TRAINED SPOTTER
TRAINED SPOTTERS 3065 AND 1807 REPORTS
QUARTER SIZED HAIL.
&&
JVTLocal storm report, Aug 7, 6:17 PM MST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
617 PM MST SUN AUG 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 6 SE SIERRA VISTA 31.49N 110.26W
08/07/2022 M0.70 INCH COCHISE AZ PUBLIC
SPOTTER 304 REPORTS DIME SIZED HAIL AND A
RAIN RATE OF 3.4IN PER HOUR.
&&
JVTThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:26 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Santa Cruz | 49 min |
| Aug 7, 6:02 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Aug 7, 6:06 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima, Santa Cruz | 39 min |
| Aug 7, 6:14 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 34 min |
| Aug 7, 6:24 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 51 min |
| Aug 7, 6:41 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima, Santa Cruz | 49 min |
| Aug 7, 7:05 PM MST | Special Weather Statement | TWC | 40 min | |
| Aug 7, 7:08 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 67 min |
| Aug 7, 7:32 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 58 min |
| Aug 7, 7:59 PM MST | Flash Flood Warning | TWC | Cochise | 4 hr |
| Aug 7, 8:20 PM MST | Severe Thunderstorm Warning | TWC | Pima | 40 min |
| Aug 7, 9:02 PM MST | Severe Thunderstorm Warning | TWC | Pima | 43 min |
| Aug 7, 9:15 PM MST | Special Weather Statement | TWC | Cochise | 45 min |
| Aug 8, 12:29 AM MST | Areal Flood Advisory | TWC | Pima, Pinal | 2 hr |
| Aug 8, 1:02 AM MST | Areal Flood Advisory | TWC | Pima | 118 min |
| Aug 8, 1:53 PM MST | Special Weather Statement | TWC | 52 min | |
| Aug 8, 2:20 PM MST | Special Weather Statement | TWC | Santa Cruz | 40 min |
| Aug 8, 2:40 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Aug 8, 2:48 PM MST | Special Weather Statement | TWC | 42 min | |
| Aug 8, 3:07 PM MST | Severe Thunderstorm Warning | TWC | Pima | 38 min |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.